MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTRA-ABDOMINAL PRESSURE MONITORING DEVICE; INTRAABDOMINAL PRESSURE MONITORING DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTRA-ABDOMINAL PRESSURE MONITORING DEVICE; INTRAABDOMINAL PRESSURE MONITORING DEVICE
Model Number IAP001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when instilling saline into the bladder to measure the pressure, saline leaked from the tubing that was fused to the connector which attached to the urinary catheter drainage system.The system was changed out, and the new system was also leaking from the same place.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "insufficient adhesive -no adhesive -incorrect or expired adhesive incorrect bonding method id of sample port greater than specified.Tube od smaller than specified.".It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use: the bard® intra-abdominal pressure (iap) monitoring device is intended for the monitoring of intra-abdominal pressure via a foley urinary catheter.The measured pressures can be used as an aid in the diagnosis of intra-abdominal hypertension (iah) and the associated clinical syndrome of abdominal compartment syndrome (acs).Device description: the bard® intra-abdominal pressure monitoring device is composed of a tubing set used for infusing fluid into the urinary bladder through the foley catheter sampling port.It utilizes a clamping device to occlude the urinary drainage tubing to form a fluid column through which pressure is measured.Important: the bard® intra-abdominal pressure monitoring device does not include a saline bag, pressure transducer or monitoring system.It adapts to the saline bag, pressure transducer and monitoring system used in your icu.The bard® intra-abdominal pressure monitoring device must be replaced at the time the urinary catheter and/or urinary drainage tubing is replaced.The bard® intra-abdominal pressure monitoring device is for use with bard® foley trays with ez-lok¿ sampling port.Contraindications ¿ not for use on pediatric patients ¿ not for use on patients with compromised bladder function warnings ¿ use only saline for pressure measurement.¿ ensure tubing fluid path is primed so there are no air bubbles.¿ ensure the iap sampling port is seated tightly to the catheter drainage tubing sampling port prior to use.Precautions ¿ single use only ¿ federal (u.S.A.) law restricts this device to sale by or on the order of a physician.¿ not made with natural rubber latex ¿ sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.¿ this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARD® INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Common Device Name
INTRAABDOMINAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14670914
Report Number1018233-2022-04544
Device Sequence Number6774397
Product Code PHU
UDI-Device Identifier00801741121098
UDI-Public(01)00801741121098
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIAP001
Device Catalogue NumberIAP001
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date06/11/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown